May 2007
Volume 48, Issue 13
Free
ARVO Annual Meeting Abstract  |   May 2007
Systemic and Ocular Adverse Events Following Intravitreal Injection of Bevacizumab
Author Affiliations & Notes
  • C. Shima
    Department of Ophthalmology, Osaka University Medical School, Suita, Japan
  • H. Sakaguchi
    Department of Ophthalmology, Osaka University Medical School, Suita, Japan
  • S. Kusaka
    Department of Ophthalmology, Osaka University Medical School, Suita, Japan
  • M. Kamei
    Department of Ophthalmology, Osaka University Medical School, Suita, Japan
  • Y. Ikuno
    Department of Ophthalmology, Osaka University Medical School, Suita, Japan
  • M. Sawa
    Department of Ophthalmology, Osaka University Medical School, Suita, Japan
  • M. Tsujikawa
    Department of Ophthalmology, Osaka University Medical School, Suita, Japan
  • Y. Oshima
    Department of Ophthalmology, Osaka University Medical School, Suita, Japan
  • F. Gomi
    Department of Ophthalmology, Osaka University Medical School, Suita, Japan
  • Y. Tano
    Department of Ophthalmology, Osaka University Medical School, Suita, Japan
  • Footnotes
    Commercial Relationships C. Shima, None; H. Sakaguchi, None; S. Kusaka, None; M. Kamei, None; Y. Ikuno, None; M. Sawa, None; M. Tsujikawa, None; Y. Oshima, None; F. Gomi, None; Y. Tano, None.
  • Footnotes
    Support Health Sciences Research Grant from the Ministry of Health, Labor and Welfare, Japan.
Investigative Ophthalmology & Visual Science May 2007, Vol.48, 1819. doi:https://doi.org/
  • Views
  • Share
  • Tools
    • Alerts
      ×
      This feature is available to authenticated users only.
      Sign In or Create an Account ×
    • Get Citation

      C. Shima, H. Sakaguchi, S. Kusaka, M. Kamei, Y. Ikuno, M. Sawa, M. Tsujikawa, Y. Oshima, F. Gomi, Y. Tano; Systemic and Ocular Adverse Events Following Intravitreal Injection of Bevacizumab. Invest. Ophthalmol. Vis. Sci. 2007;48(13):1819. doi: https://doi.org/.

      Download citation file:


      © ARVO (1962-2015); The Authors (2016-present)

      ×
  • Supplements
Abstract

Purpose:: To report the systemic and ocular adverse events, following intravitreal injection of bevacizumab, for the treatment of diseases associated with vascular endothelial growth factor.

Methods:: 386 patients who visited to the Osaka University Hospital, Osaka, Japan and received intravitreal injection of bevacizumab were enrolled in this study. Approval from the Institutional Review Board Committee and informed consent were obtained for all cases. The systemic and ocular complications which occurred within 2 months after each intravitreal injection of bevacizumab were retrospectively reviewed.

Results:: There were 4 systemic (1.0%) and 3 intraocular (0.8%) adverse events. Systemic complications were all menstrual disorders. Menstrual disorder was found in 3 out of 8 cases (37.5%) from patients in their 20s, and 1 out of 12 cases (8.3%) from patients in their 30s. Three patients had atypical genital bleeding which continued for more than 1 month, and three patients had loss of their menstrual periods for greater than 2 months. Ocular complications included 1 retinal pigment epithelial tear and 2 chemosis.

Conclusions:: Intravitreal injection of bevacizumab has a possibility of causing systemic, as well as intraocular adverse events.

Keywords: age-related macular degeneration • drug toxicity/drug effects • retina 
×
×

This PDF is available to Subscribers Only

Sign in or purchase a subscription to access this content. ×

You must be signed into an individual account to use this feature.

×